Recent Blog Articles
Back to the future: Psychedelic drugs in psychiatry
Children not yet vaccinated against COVID-19? What to do
HIV rates rising: Could new forms of PrEP help?
Careful! Scary health news can be harmful to your health
Post-pandemic weight loss: There’s an app for that
Cognitive behavioral therapy for insomnia by telemedicine: Is it as good as in-person treatment?
Prediabetes diagnosis as an older adult: What does it really mean?
Is blood sugar monitoring without diabetes worthwhile?
Large review study finds low risk of erectile dysfunction after prostate biopsy
Does exercise help protect against severe COVID-19?
Diseases & Conditions
Headaches from headache medication?
Q. I have a long history of tension headaches and usually get relief by taking acetaminophen. Lately, the medication relieves the headache, but then the pain returns later in the day. Can acetaminophen lose its effectiveness, or could it be something else?
A. Any headache that is new or worsening should be evaluated by your doctor. He or she will try to diagnose the cause of your headache by reviewing your medical history and performing a physical examination.
To continue reading this article, you must log in.
Subscribe to Harvard Health Online for immediate access to health news and information from Harvard Medical School.
- Research health conditions
- Check your symptoms
- Prepare for a doctor's visit or test
- Find the best treatments and procedures for you
- Explore options for better nutrition and exercise
I'd like to receive access to Harvard Health Online for only $4.99 a month.Sign Me Up
Already a member? Login ».
As a service to our readers, Harvard Health Publishing provides access to our library of archived content. Please note the date of last review or update on all articles. No content on this site, regardless of date, should ever be used as a substitute for direct medical advice from your doctor or other qualified clinician.